MAUDE Adverse Event Report: VYAIRE MEDICAL INC. AIRLIFE DISPOSABLE UNIVERSAL OXYGEN NUT AND NIPPLE CONNECTION; CANNULA, NASAL, OXYGEN

VYAIRE MEDICAL INC. AIRLIFE DISPOSABLE UNIVERSAL OXYGEN NUT AND NIPPLE CONNECTION; CANNULA, NASAL, OXYGEN
Model Number CONNECTOR NUT/NIPPLE UNIV F/O2
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 04/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to vyaire medical that the the 001840 - airlife disposable universal oxygen nut and nipple connection has a sharp edge that should not be present.This caused palm laceration to a staff member.Also, the defect was found to be present in multiple pieces (25).They were removed.
 
Additional Manufacturer Narrative
At this time, the suspect device has not been returned for evaluation.No root cause has been determined yet.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Additional Manufacturer Narrative
Based on the investigation carried out and per picture and physical sample received, reported defect is confirmed.Manufacturing personnel may be related to the reported defect since the work instruction indicates that personnel must remove the plastic remnant correctly using tweezers in case the remnant is bigger than the permit.If this action is not properly followed, defects such as the one reported in this complaint could occur.Therefore, the root cause was confirmed.In order to detect any issue related to the reported defect during its manufacturing, the device history record should be reviewed.Unfortunately, since the lot number was not provided, we could not identify and locate the respective dhr.

Brand Name
AIRLIFE DISPOSABLE UNIVERSAL OXYGEN NUT AND NIPPLE CONNECTION
Common Device Name
CANNULA, NASAL, OXYGEN
Manufacturer (Section D)
VYAIRE MEDICAL INC.
26125 north riverwoods blvd me
mettawa IL 60045
Manufacturer (Section G)
PRODUCTOS UROLOGOS DE MEXICO S.A. DE C.V.
cerrada vía de la producción
parque undustrial mexicali iii
mexicali 21397
MX   21397
Manufacturer Contact
erika bonilla
510 technology drive
irvine, CA 92618
2402760001
MDR Report Key16921903
Report Number8030673-2023-00318
Device Sequence Number12492955
Product Code CAT
UDI-Device Identifier10190752117105
UDI-Public(01)10190752117105
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCONNECTOR NUT/NIPPLE UNIV F/O2
Device Catalogue Number001840
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown